Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 25, 2005, 7:26 PM CST for Llano County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 7:26 PM CST (01:26 UTC)
- Expired
- Mar 25, 2005, 8:30 PM CST
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:45 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 260127 SVREWX TXC299-260230- /O.NEW.KEWX.SV.W.0045.050326T0126Z-050326T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 726 PM CST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LLANO * UNTIL 830 PM CST * AT 724 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 20 MILES WEST OF LLANO...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CASTELL...TOW AND KINGSLAND. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING A TORNADO WITH LITTLE OR NO ADVANCED WARNING. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY AN INTERIOR ROOM OF A STURDY BUILDING. LAT...LON 3092 9895 3051 9896 3051 9844 3092 9847 $$
3 follow-up statements
000 WWUS54 KEWX 260138 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 736 PM CST FRI MAR 25 2005 TXC299-260230- /O.CON.KEWX.SV.W.0045.000000T0000Z-050326T0230Z/ LLANO TX- 738 PM CST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR LLANO COUNTY... AT 738 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF LLANO...MOVING EAST AT 40 MPH. ANOTHER THUNDERSTORM IS CAPABLE OF PRODUCING DIME SIZED HAIL IN THE VALLEY SPRING AREA. THESE ARE DANGEROUS STORMS...CAPABLE OF PRODUCING A TORNADO WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY AN INTERIOR ROOM OF A STURDY BUILDING. LAT...LON 3092 9895 3051 9896 3051 9844 3092 9847 $$
000 WWUS54 KEWX 260205 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 800 PM CST FRI MAR 25 2005 TXC299-260230- /O.CON.KEWX.SV.W.0045.000000T0000Z-050326T0230Z/ LLANO TX- 803 PM CST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR LLANO COUNTY... AT 803 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CASTELL...OR ABOUT 8 MILES SOUTHWEST OF KINGSLAND...MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL WAS LOCATED OVER LONE GROVE...OR 5 MILES NORTHEAST OF LLANO. THIS STORM WAS ALSO MOVING EAST AT 30 MPH. THROUGH 830 PM...THESE STORMS WILL CONTINUE TO THREATEN EASTERN LLANO COUNTY...INCLUDING THE CITIES OF LONE GROVE...TOW... BLUFFTON...KINGSLAND...AND SUNRISE BEACH. LAT...LON 3092 9895 3051 9896 3051 9844 3092 9847 $$
000 WWUS54 KEWX 260226 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 823 PM CST FRI MAR 25 2005 TXC299-260230- /O.CON.KEWX.SV.W.0045.000000T0000Z-050326T0230Z/ LLANO TX- 825 PM CST FRI MAR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR LLANO COUNTY... AT 825 PM CST...SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN LLANO COUNTY...CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER LBJ...BUCHANAN... AND INKS RESERVOIRS...MOVING EAST AT 30 MPH. THE SEVERE PORTION OF THESE STORMS WILL LIKELY MOVE OUT OF LLANO COUNTIES BY 830 PM...SO THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3092 9895 3051 9896 3051 9844 3092 9847 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:49 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 2:49 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CST FRI MAR 25 2005
.DISCUSSION...
COLD FRONT HAS STALLED ACROSS NORTHERN HILL COUNTRY. ELEVATED
CONVECTION FIRING NEAR AND NORTH OF THE FRONT. INCLUDED LOW POPS
EXTREME NORTH FOR THIS EVENING. ON THE PLUS SIDE...FRONT DRIFTING NORTH
AND STORM MOVEMENT TO THE NE SUGGESTS LIMIT DEVELOPMENT OR TIME IN THE CWA.
HOWEVER...A FEW STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. POPS INCREASE SOMEWHAT LATER TONIGHT AND
SATURDAY AS FRONT MOVES THROUGH THE REGION BUT MOISTURE QUITE LIMITED WEST.
COOLER SATURDAY NIGHT AND EASTER SUNDAY. DRY AND WARMER MONDAY THROUGH
WEDNESDAY. A WEAK FRONT THURSDAY SHOULD MOVE THROUGH DRY AND BRING ONLY
MINOR COOLING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 59 74 46 66 / 20 30 30 10
AUSTIN BERGSTROM INTL AIRPORT 61 74 46 67 / 20 30 30 10
DEL RIO INTL AIRPORT 58 81 48 73 / 10 10 10 0
SAN ANTONIO INTL AIRPORT 62 79 47 66 / 20 30 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
&&
03/13Hazardous weather outlook, Mar 25, 2:20 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 PM CST FRI MAR 25 2005 TXZ171>173-183>194-202>209-217>225-228-261200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 220 PM CST FRI MAR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO EARLY SATURDAY MORNING ACROSS THE HILL COUNTRY AND ADJACENT NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF INITIAL THUNDERSTORM DEVELOPMENT. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL INTERACT WITH GULF MOISTURE THAT IS INCREASING SOUTH OF THE STALLED FRONTAL BOUNDARY. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 25, 5:25 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 PM CST FRI MAR 25 2005 TXZ171>173-183>194-202>209-217>225-228-260900- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 525 PM CST FRI MAR 25 2005 ...WEATHER CHANGES COMING AGAIN THIS WEEKEND... THE WARM AFTERNOON TODAY...FRIDAY...WILL BE FOLLOWED BY FIRST AN INCREASING CHANCE OF SHOWERS OR THUNDERSTORMS OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS THIS EVENING...AND THEN AN INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS EARLY SATURDAY MORNING THROUGH THE DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY AFTERNOON AND EVENING...BRINGING MUCH COOLER CONDITIONS WITH NORTH WINDS AT 15 TO 25 MPH. INITIALLY THERE WILL BE A CHANCE OF RAIN AFTER THE WIND SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY SATURDAY EVENING. DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF THE COLD FRONT. LOWS IN THE 40S ARE EXPECTED SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S NEAR THE RIO GRANDE. MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER PARTS OF SOUTH CENTRAL TEXAS. SUNNY AND PLEASANT CONDITIONS ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S NEAR THE RIO GRANDE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY. FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT: HTTP://WWW.SRH.WEATHER.GOV/EWX.
Special weather statement, Mar 25, 6:25 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 625 PM CST FRI MAR 25 2005 TXZ171>173-183>194-202>209-217>225-228-260700- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 625 PM CST FRI MAR 25 2005 ...SEVERE THUNDERSTORM WATCH FOR GILLESPIE...LLANO...BURNET...AND WILLIAMSON COUNTIES UNTIL 1 AM CST SATURDAY MORNING... ...WEATHER CHANGES COMING AGAIN THIS WEEKEND... AN INCREASING CHANCE OF THUNDERSTORMS OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS IS EXPECTED THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE OVER GILLESPIE...BURNET...LLANO...AND WILLIAMSON COUNTIES. AN INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS IS EXPECTED AGAIN EARLY SATURDAY MORNING THROUGH THE DAY SATURDAY...AHEAD OF AND ALONG A COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA SATURDAY... BRINGING MUCH COOLER CONDITIONS WITH NORTH WINDS AT 15 TO 25 MPH. INITIALLY THERE WILL BE A CHANCE OF RAIN AFTER THE WIND SHIFT...HOWEVER CONDITIONS ARE EXPECTED TO DRY UP BY LATE SATURDAY OR SATURDAY EVENING. DRIER CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY...IN WAKE OF THE COLD FRONT. LOWS IN THE 40S ARE EXPECTED SATURDAY NIGHT. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 60S...WITH AROUND 70 TO LOW 70S NEAR THE RIO GRANDE. MOSTLY CLEAR SKIES AND UNSEASONABLY COOL CONDITIONS ARE EXPECTED SUNDAY NIGHT AND MONDAY MORNING...WITH LOWS IN THE 30S OVER THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS TO THE UPPER 30S TO LOW 40S OVER PARTS OF SOUTH CENTRAL TEXAS. SUNNY AND PLEASANT CONDITIONS ARE EXPECTED MONDAY WITH HIGHS IN THE 70S...AND AROUND 80 TO LOW 80S NEAR THE RIO GRANDE. ADDITIONAL STATEMENTS WILL BE ISSUED AS NECESSARY. FOR THE LATEST UPDATES VISIT OUR WEB PAGE AT: HTTP://WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:47 PM CST | Severe Thunderstorm Warning | EWX | Burnet | 58 min |
| Mar 25, 7:56 PM CST | Severe Thunderstorm Warning | EWX | Blanco, Gillespie | 64 min |
| Mar 25, 8:40 PM CST | Severe Thunderstorm Warning | EWX | Burnet, Hays, Travis | 65 min |
| Mar 25, 9:40 PM CST | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 65 min |
| Mar 25, 9:41 PM CST | Tornado Warning | EWX | Travis | 34 min |
| Mar 25, 9:57 PM CST | Tornado Warning | EWX | Bastrop | 33 min |
| Mar 26, 6:04 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 56 min |
| Mar 26, 6:53 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Mar 26, 9:51 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 54 min |
| Mar 26, 3:15 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.